Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 193, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 8, 2004, 3:55 PM CDT for Yazoo County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2004, 3:55 PM CDT (20:55 UTC)
- Expired
- Jun 8, 2004, 4:25 PM CDT
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 77 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 472 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 778 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- -10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 082055
SVRJAN
MSC163-082125-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT TUE JUN 8 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
YAZOO COUNTY IN CENTRAL MISSISSIPPI
* UNTIL 425 PM CDT
* AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF BENTON...OR ABOUT 8 MILES
SOUTHEAST OF YAZOO CITY...MOVING NORTHWEST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR BENTON AT 400 PM CDT
BE NEAR YAZOO CITY...EDEN AT 415 PM CDT
HAIL TO THE SIZE OF PENNIES AND WINDS UP TO 60 MPH ARE LIKELY WITH
THIS STORM. THIS STORM HAS A HISTORY OF PRODUCING QUARTER SIZE HAIL.
HAIL TO THE SIZE OF PENNIES IS LIKELY WITH THIS STORM.
LAT...LON 3292 9054 3292 9045 3298 9040 3301 9031
3272 9020 3268 9039
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:20 PM CDT, 35 minutes earlier.
Area forecast discussion, Jun 8, 3:20 PM CDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 320 PM CDT TUE JUN 8 2004 .DISCUSSION...WE FINALLY BROKE THE 90 DEGREE BARRIER THIS AFTERNOON. ACTUALLY WE REACHED 91 AS OF THIS WRITING. FOR THE NEXT 48 HRS PERSISTENCE WILL BE THE FORECAST...EXPECT LOWS AROUND 70 AND HIGHS AROUND 90. AS FOR PRECIP CHANCES. UPPER RIDGE SEEMS TO HAVE MORE OF A FOOT HOLD THAN PAST FEW DAYS AS CONVECTION HAS BEEN SOMEWHAT SUPPRESSED. FOR THIS EVENING THROUGH FRI AFTERNOON...BEST RAIN CHANCES WILL EXIST ACROSS THE EAST AND SE WHERE SLIGHTLY HIGHER MOISTURE WILL EXIST. SLIGHTLY HIGHER MOISTURE WILL BE ADVECTED IN FROM THE SE STATES UNDERNEATH THE 850/700 MB ANTICYCLONIC CIRCULATION. BY LATE FRI...UPPER RIDGE GETS SHUNTED TO THE SE AND WILL ALLOW SAT TO BE A TRANSITION DAY. MOISTURE WILL INCREASE FROM THE S/SW WHILE LONG WAVE TROUGH BEGINS TO MOVE OUT OF THE ROCKIES. FEEL THAT WITH DEEP LAYER MOISTURE INCREASING AND UPPER RIDGE GETTING FURTHER SE...SCT STORM CHANCES WILL BE NEEDED. BY SUN/MON...MANY FIELDS COME TOGETHER FOR LIKELY RAIN CHANCES. AS I MENTIONED YESTERDAY...WAS SURPRISED TO SEE THE MODEL NOT GENERATE PRECIP WITH SUCH FAVORABLE FIELDS FOR RAIN. THE LATEST MODELS ARE PERSISTENT WITH THE MOISTURE AND WIND FIELDS AND NOW GENERATE PRECIP. THIS MAKE MORE SENSE AND CONFIDENCE HAS INCREASED FOR A WET PATTERN SUN/MON. THE UPPER TROUGH WILL ALLOW A FRONT TO APPROACH NORTHERN MS...BUT I FEEL THAT IS ABOUT AS FAR AS IT CAN MAKE IT. MORE CONSISTENCY IN THE GUIDANCE WILL HAVE TO BE SHOWN BEFORE I CAN BITE OFF ON A FRONT MOVING WELL INTO AND THROUGH THE CWA. AT THIS TIME...THE COMBINATION OF THE SFC BOUNDARY TO THE NORTH AND A LINGERING WEAKNESS IN THE MID-LEVELS...SCT POPS WILL REMAIN IN THE FORECAST THROUGH WED. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 90 70 90 72 / 10 20 10 20 10 MERIDIAN 68 90 68 90 70 / 20 30 10 20 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 36/ENTREMONT
Hazardous weather outlook, Jun 8, 2:03 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 203 PM CDT TUE JUN 08 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091903- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 203 PM CDT TUE JUN 08 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS EVENING COULD BE LOCALLY STRONG ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI WEST OF LINE FROM CLEVELAND...TO JACKSON...TO QUITMAN. THE MOST INTENSE CELLS MAY BE CAPABLE OF WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...SMALL HAIL AND TORRENTIAL DOWNPOURS. EXPECT THUNDERSTORM ACTIVITY AROUND THE REGION TO DIMINISH SHORTLY AFTER SUNSET. THUNDERSTORM DEVELOPMENT WEDNESDAY AFTERNOON IS EXPECTED TO BE EVEN MORE ISOLATED...AND MAINLY CONFINED TO AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER AND IN EXTREME SOUTHERN MISSISSIPPI. A FEW STORMS HERE COULD ALSO PRODUCE LOCALLY GUSTY WINDS AND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT ANTICIPATED THROUGH TUESDAY...JUNE 15TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jun 8, 3:45 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
345 PM CDT TUE JUN 08 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL FLORA 32.55N 90.31W
06/08/2004 1.00 INCH MADISON MS PUBLIC
&&
XXXNearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.